I had Perlane injected, likely superficially in February 2012. Its July and my bags are more pronounced, especially on the side that received the most filler. I don't want to have anything injected to dissolve it because I'm realizing that results lie in the hands of the injector and I feel burned by the one I trusted. I just would like to know from a physician's standpoint how realistic it is to expect my eyes to return to their pre-treatment state, after it dissolves. I miss my old face.
Will I Look Like I Did Pre-treatment if I Wait for my Tear-trough Filler (Perlane) to Dissolve?
Doctor Answers 8
Perlane under the eyes
Rest assured you will look like yourself once the product resolves, but as stated previously, fillers in this area last a long time. The treatment to remove it works in 24 to 48 hours so I would highly recommend it. Many doctors will treat you even if they didn't do the initial injections and cost is relatively low.
Have a question? Ask a doctor
Perlane and duration
Without seeing a picture to assess your exact concerns, it is very difficult to answer your question. Rather than wait for the product to dissolve, sometimes consulting with your provider to determine what you are still seeing is product and then determining what your options are, should provide you with the necessary information to decide how to get back to looking like yourself.
Under eye bags worse after injections?
While this is a known setback after fillers in the under eye location, it doesn't help much to hear it. The short answer is probably another 4-6 months. Since you mentioned you aren't interested in hyaluronidase injections to dissolve the Perlane, my best advice would be to ride it out as you are doing. Hyaluronic acid gels like Perlane are soft substances amenable to gentle massage. So one thing you CAN do to hasten its disappearance is to perform fingertip massage to the product location, pushing the skin against the underlying bone all along the areas of concern. I'd do this at least twice daily for just 10-20 seconds each time.
Try not to let this episode drag you down, and don't perseverate on it - try to keep your spirits up! Fortunately, Perlane is a temporary injectable and you will gradually notice its disappearance. If you become impatient, seek out a reputable physician who can perform hyaluronidase injections. (On a side note, I tell ALL my patients to stick with Restylane for the tear troughs. It's a little less dense and more fluid than Perlane, and works better in the thin-skinned eyelid location. Your issue is a good demonstration of why I avoid Perlane here.) Good luck!
You might also like...
It may take over a year for tear trough hayaluronic acid to dissolve
It does sound like your injection was superficial. Perlane is a little thick to inject in the tear troughs and can cause more swelling if not injected just over the bone. What you are experiencing is malar edema. There is a ligament which separates the cheek and the eye and if filler is deposited too superficially then this area can swell much in the same way as when one gets a black eye. The issue with the Perlane is that it attracts water molecules to this area and thus can cause swelling if the product is not removed. The easiest way to do this is to inject hyaluronidase. The swelling should start to dissipate in 24 hours and you should look as you did prior to the injection within 3 days. Hope this helps and good luck to you.
Unhappy with Perlane Results Under Eyes
The product will and can take months to over a year (in my experience) to go down and dissolve. If you are not happy with your results I would strongly recommend going to another provider to have this dissolved. It is a quick and easy procedure and you will see the area improve, back to "normal" after the first day.
Hope this helps. Good luck.
Dr. Grant Stevens Marina PlasticSurgery Associates Marina del Rey, CA The Institute
Perlane for tear troughs
Perlane is a fairly thick filler and may last for years in the tear trough area. I encourage you to consult with a board certified dermatologist or plastic surgeon with experience in this area to consider dissolving it with hyaluronidase.
This product will take 3 years to eventualy disappear.
I strongly encourage you to find someone to remove or shape the product that is creating the bags. It may be necessary to completely deplete the material with hyaluronidase enzyme. However it is possible the product can be shaped. Do your home work and find someone you can trust.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.